U.S. doctors online nowAsk doctors free
Stockton, CA
A 37-year-old female asked:

Why upon standing do i get dizzy been happening for over two months. i have been on atenolol 25mg. once daily for tachycardia

2 doctor answers4 doctors weighed in
Dr. Chirag Patel
Specializes in Neurology
Many reasons: Dizziness after standing up can be due to orthostatic hypotension if your resting BP is too low or you're dehydrated. It can also occur due to bradycardia, or slowing of the heart rate (HR). Atenolol decreases both your HR and BP. You should check your BP and HR twice daily and take the recordings to your PCP for further guidance. http://www.webmd.com/a-to-z-guides/hypotension-orthostatic
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Bennett Machanic
Neurology 53 years experience
?hypotension: You could be having an adverse reaction to your medication, and perhaps orthostatic hypotension. But you could possess anemia, hypothyroidism, dysautonomia, and even a migraine equivalent. Dehydration could cause this, but usually resolves on hydration.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 31, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.